Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 23, 2020, 6:21 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 23, 2020, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
561
WWUS83 KLBF 240021
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Thu Jul 23 2020
NEZ058-069-070-240100-
Chase NE-Hayes NE-Perkins NE-
721 PM CDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHEASTERN KEITH...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES UNTIL 800 PM
CDT/700 PM MDT/...
At 721 PM CDT/621 PM MDT/, Doppler radar was tracking a line of
decaying storms extending from 6 miles southwest of Grant to near
Imperial to 8 miles south of Champion. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with this activity.
Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Elsie, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Grainton, Center Dam
Campground, Brandon, Wild Horse Spring, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 77.
LAT...LON 4035 10193 4091 10201 4101 10166 4100 10138
4076 10125 4070 10125 4070 10121 4063 10117
4035 10126
TIME...MOT...LOC 0021Z 257DEG 20KT 4080 10183 4055 10167 4035 10174
$$
JurgensenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 5:24 PM MDT, 57 minutes earlier.
Area forecast discussion, Jul 23, 5:24 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 624 PM CDT Thu Jul 23 2020 .SHORT TERM...(This evening through Friday night) Issued at 331 PM CDT Thu Jul 23 2020 Isolated thunderstorm development until mid evening, west of Imperial through Valentine. A weak upper level disturbance in southwest flow aloft will move across the northwest CWA this evening. Forcing is weak and diurnally driven convection until sunset. CAPE values will be marginal up to 1000 J/kg, then a little better as you move eastward around 2000 to 2500 J/kg. This environment will also be weakly sheared only around 15-20 kts. So, a few briefly strong storms possible. Skies become mostly clear tonight, followed by an increase in clouds into southwest Nebraska late. On Friday, 850 temperatures will range from 23C east to near 31C far southwest. Dewpoints upper 60s and low 70s. Some of the highest dewpoints will be seen across our eastern CWA Friday, this in combination with above normal temperatures for continuation of the Heat Advisory in our east. Have noted an increase in moisture around 700mb Friday. This would support a increase in clouds for a partly to mostly cloudy afternoon. This would hold back high temperatures a few degrees and lowered highs a few degrees. Also, because of this, the Heat Advisory was not expanded. Thunderstorm chance will increase Friday afternoon as a disturbance in southwestern CO lifts quickly northeast into the area by mid afternoon. This will occur near peak heating. A slight risk for sever storms north central south to near I80 Friday afternoon and evening. MUCAPE values in the lowest 3km to reach 2500-4000 J/kg. A surface trough will act as one focus for thunderstorms to develop on. Forcing will be somewhat modest. Strong directional shear will support effective shear values in the 30-45 kt range, for a few supercells initially. Upscale development into forward-propagating clusters or bowing line segments is favored as storm interact and also as a southwesterly low level jet increases during the evening hours. With PWATs up to 1.75 inches, thunderstorms could produce heavy rainfall, at this time north of a line from Ogallala through Sargent. .LONG TERM...(Saturday through Thursday) Issued at 331 PM CDT Thu Jul 23 2020 Heat will continue to be the main issue for Saturday with heat indices above 95 degrees east of highway 83. Where dewpoints are the highest near 70, the Heat Advisory continues eastern half of north central Nebraska through Saturday evening. After Saturday, temperatures will cool down with the passage of a cold front late Saturday into Sunday. This will cool temperatures around 10 to 15 degrees for Sunday with highs only reaching the low to mid 80s. The frontal boundary will bring scattered thunderstorms Sunday into Sunday evening. The faster advancement of the cold front has the best focus for thunderstorms with heavy rainfall to the southeast of the area for Sunday night. Temperatures will remain near to slightly below normal Monday and Tuesday with mainly a slight chance for thunderstorms Monday through Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 624 PM CDT Thu Jul 23 2020 VFR will likely continue through the forecast period for western and north central Nebraska, however wind will be an aviation weather concern. Southerly winds will continue to gust over 20 kts through late evening tonight, then restrengthen Friday morning. Isolated thunderstorms will also affect parts of western Nebraska this evening, but coverage is limited and left TSRA mention out of the TAF. More thunderstorms are expected tomorrow, mainly after 00z. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ Saturday for NEZ005>010. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jul 23, 3:31 PM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 431 PM CDT Thu Jul 23 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-242145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 431 PM CDT Thu Jul 23 2020 /331 PM MDT Thu Jul 23 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible through this evening from southwest Nebraska north into the western Sandhills and the eastern Panhandle. A few storms may be briefly strong with small hail and strong wind gusts the main concerns. A Heat Advisory is in effect now through Saturday evening for portions of north central Nebraska where heat index values will look to exceed 100 degrees. Refer to the latest advisory statement for full details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Chances for scattered thunderstorms return Friday afternoon and evening, mainly for areas along and west of a North Platte to Spencer line. A few storms may become strong to severe with large hail, damaging winds, and locally heavy rain the main concerns. Though the threat is low, an isolated brief tornado cannot be ruled out. Near daily rain and thunderstorm chances exist Saturday through Wednesday. Highest probabilities will fall on Sunday as a weak surface boundary stalls in the area. At this time, the threat for severe weather through this timeframe is uncertain. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
In the hours before
Special weather statement, Jul 23, 4:42 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service North Platte NE 442 PM MDT Thu Jul 23 2020 NEZ058-069-232330- Chase NE-Perkins NE- 442 PM MDT Thu Jul 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 530 PM MDT... At 442 PM MDT, Doppler radar was tracking a strong thunderstorm over Pleasant Valley, or 9 miles east of Holyoke, moving northeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Venango, Lamar and Brandon. LAT...LON 4064 10174 4039 10205 4090 10205 TIME...MOT...LOC 2242Z 222DEG 13KT 4058 10212 Snively
Special weather statement, Jul 23, 4:57 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service North Platte NE 457 PM MDT Thu Jul 23 2020 NEZ069-232330- Chase NE- 457 PM MDT Thu Jul 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL 530 PM MDT... At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Lamar, or 19 miles northeast of Wray, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crete. LAT...LON 4039 10205 4054 10186 4035 10175 4035 10205 TIME...MOT...LOC 2257Z 222DEG 13KT 4033 10203 Snively
Special weather statement, Jul 23, 5:20 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
520 PM MDT Thu Jul 23 2020
NEZ058-069-240000-
Chase NE-Perkins NE-
520 PM MDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND CHASE
COUNTIES UNTIL 600 PM MDT...
At 517 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Valley to near Lamar to 12 miles
southwest of Champion. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Imperial, Grant, Venango, Lamar, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Chase, Center Dam Campground,
Brandon, Wild Horse Spring, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 74.
LAT...LON 4085 10205 4097 10176 4079 10152 4035 10150
4035 10205
TIME...MOT...LOC 2317Z 232DEG 20KT 4065 10203 4056 10192 4038 10193
JurgensenSpecial weather statement, Jul 23, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Thu Jul 23 2020
NEZ058-069-070-240100-
Chase NE-Hayes NE-Perkins NE-
721 PM CDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHEASTERN KEITH...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES UNTIL 800 PM
CDT/700 PM MDT/...
At 721 PM CDT/621 PM MDT/, Doppler radar was tracking a line of
decaying storms extending from 6 miles southwest of Grant to near
Imperial to 8 miles south of Champion. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with this activity.
Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Elsie, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Grainton, Center Dam
Campground, Brandon, Wild Horse Spring, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 77.
LAT...LON 4035 10193 4091 10201 4101 10166 4100 10138
4076 10125 4070 10125 4070 10121 4063 10117
4035 10126
TIME...MOT...LOC 0021Z 257DEG 20KT 4080 10183 4055 10167 4035 10174
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:03 AM MDT | Special Weather Statement | LBF | Chase, Frontier, Hayes, Perkins | 57 min |
| Jul 24, 3:06 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 24, 3:35 PM MDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jul 24, 3:37 PM MDT | Special Weather Statement | LBF | Sheridan | 53 min |
| Jul 24, 4:07 PM MDT | Special Weather Statement | LBF | Garden | 38 min |
| Jul 24, 4:10 PM MDT | Special Weather Statement | LBF | Deuel | 50 min |
| Jul 24, 4:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jul 24, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 38 min |
| Jul 24, 4:45 PM MDT | Special Weather Statement | LBF | Grant | 30 min |
| Jul 24, 4:48 PM MDT | Areal Flood Advisory | LBF | Deuel, Garden | 2 hr |
| Jul 24, 4:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jul 24, 5:12 PM MDT | Special Weather Statement | LBF | Grant | 63 min |
| Jul 24, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 25 min |
| Jul 24, 5:25 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 24, 5:39 PM MDT | Special Weather Statement | LBF | Cherry, Grant | 36 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.